Alert archive / Texas / Gale Watches in 2019

Gale Watch 2, NWS Brownsville, TX

January 22, 2019

NWS Brownsville, TX issued this gale watch at Jan 22, 2019, 3:47 AM CST. It took effect at Jan 23, 2019, 4:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 22, 2019, 3:47 AM CST (09:47 UTC)
In effect from
Jan 23, 2019, 4:00 AM CST
Expired
Jan 22, 2019, 2:39 PM CST
In force
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale watch went out at Jan 21, 10:37 PM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Jan 21, 10:37 PM CST, 5 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1037 PM CST Mon Jan 21 2019

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Surface winds have diminished much more than expected
this evening, and now moderate winds are prevailing. The successive
shift will need to monitor the VAD wind profile for any evidence
of non-convective wind shear, especially if surface winds decrease
a few more knots and winds 1-2k above the deck increase closer to
45-50kts. Tomorrow, strong winds are anticipated, and a wind
advisory is likely to be needed for the BRO and HRL aerodromes.
The MFE aerodrome has the indication of a frontal passage at the
end of the TAF period, and the next TAF issuance will likely have
this for BRO and HRL, too, as well as prevailing or TEMPO
precipitation.
&&

.PREV DISCUSSION... /issued 539 PM CST Mon Jan 21 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Winds will be the main challenge in the TAF period.
Breezy winds tonight will become strong tomorrow, and there is a
good chance that a wind advisory will be needed for a period of
time on Tuesday for the BRO and HRL aerodromes. Otherwise, VFR to
MVFR is anticipated through the next 24 hours.

PREV DISCUSSION... /issued 229 PM CST Mon Jan 21 2019/

SHORT TERM (Tonight through Tuesday Night): 500mb trough across the
western United States tonight will move eastward Tuesday allowing
low to mid level moisture to increase across east Texas Tues
afternoon and across south Texas Tues night as the upper trough
moves across west Texas. This will allow scattered to numerous
showers with isolated thunderstorms to develop across the eastern
portions of the CWA late Tues night before a cold front moves
through the area early Wed morning. At the surface...the pressure
gradient will continue to increase across the lower Texas coast
tonight into Tuesday as low pressure continues to deepen across the
Texas panhandle before moving northeast across the southern plains
Tuesday. In addition...a strong low level jet will develop across
the lower Texas Tues morning. Wind advisories will likely be needed
for the coastal counties of the CWA tomorrow. Breezy to windy
conditions will prevail across the rest of deep south TX Tuesday.
Temperatures will be above normal tonight through Tuesday before
cooler air arrives early Wed morning with the cold front.

LONG TERM (Wednesday through Monday): Rain chances will lingering
into Wednesday morning as a cold front continues to move off the
lower Texas coast. The best chance of showers will mainly be
along the coast with some enhancement over the Gulf waters. High
temperatures on Wednesday are expected to remain in the mid to
upper 50s with breezy to windy north winds, especially near the
coast. Rain chances end during the day from west to east as the
500 mb short wave passes overhead with dry air filtering into the
region. Low temperatures Wednesday night are forecast to fall
into upper 30s to near 40 degrees under mostly clear skies. Wind
chill values may drop into the mid to upper 30s with modest light
north winds. Surface high pressure spreads across the region on
Thursday as temperatures slowly recover. A series of weak
reinforcing surface high pressure systems, Friday morning and
Sunday morning, will allow cool morning and mild afternoon
temperatures to persist. High temperatures are expected to be
mainly in the 60s each day and low temperatures each night should
generally be in the 40s.

MARINE (Tonight through Tuesday night): Seas were near 3 feet with
south to southeast winds near 18 knots at buoy020 early this
afternoon. Strong south to southeast winds will develop across the
coastal waters tonight as the pressure gradient continues to
increase with deepening low pressure across the Texas/Oklahoma
panhandles and high pressure across the eastern United States. Will
go ahead and issue small craft advisories for the offshore waters
tonight through Tues afternoon and for the bay waters late tonight
through Tues afternoon as strong south winds continue across the
coastal waters Tuesday. Winds should begin to diminish across the
coastal waters Tues night as the pressure gradient weakens ahead of
a cold front approaching the coastal bend. Light to moderate south
winds will prevail across the western Gulf of Mexico Tues night but
small craft advisories will likely need to be extended offshore for
high seas.

Wednesday through Saturday night: Ongoing strong northerly winds
will continue through the day on Wednesday as high pressure builds
into the area. Gusts to gale force will be possible mainly Wednesday
morning in the wake of the cold front. Winds and seas should fall
below small craft advisory conditions by Thursday as surface high
pressure spreads over the northwest Gulf. Modest onshore flow is
expected to prevail through the rest of the period.

FIRE WEATHER...While 20 foot winds will be increasing to 15 to 25
knots across the eastern portions of the CWA Tuesday
afternoon...relative humidity values will range between 50 and 60
percent which is above Red Flag warning criteria so no fire
weather watch is needed for tomorrow. If relative humidity values
are lower than currently forecast for Tuesday...then a fire danger
statement may be needed for the coastal counties of deep south
Texas Tues afternoon.

Models continue to indicated that post frontal conditions on
Wednesday will be dry, with relative humidity values across inland
areas falling to the 20s Wednesday afternoon. Winds at 20 feet
over those inland areas are forecast to be in the 10 to 15 mph
range. These conditions, combined with cured fine fuels, will
enhance the threat of erratic wildfire behavior and the potential
for wildfire growth and spread. it's too early to say if Red Flag
Warning criteria will be achieved; it appears marginal for now,
but conditions will be monitored.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 6 PM CST Tuesday for GMZ130-
     132-135.

     Small Craft Advisory until 6 PM CST Tuesday for GMZ150-155-170-
     175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jan 21, 4:45 PM CST, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
445 PM CST Mon Jan 21 2019

TXZ248>257-351-353-222200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
445 PM CST Mon Jan 21 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Tuesday through
Thursday.

A Wind Advisory is possible for Cameron, Willacy, and Kenedy
Counties on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-222200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
445 PM CST Mon Jan 21 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Small Craft Advisory for Winds is in effect for the Laguna Madre
from midnight tonight until 6 PM CST Tuesday.

A Small Craft Advisory is in effect for the Gulf of Mexico waters
until 6 PM CST Tuesday.

Additional Small Craft Advisories, and even Gale Warnings, are
possible Tuesday night through Wednesday night.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 3:26 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy15 hr
Jan 22, 9:13 AM CSTGale WarningBRO5 hr
Jan 22, 2:39 PM CSTGale WarningBRO24 hr
Jan 22, 4:39 PM CSTSmall Craft Advisory for WindsBRO25 hr

Nearby

Gale Watches in Texas, 2019Every gale watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.